# SDR Z5FA020110905001

- Difficulty date: September 5, 2011
- Submitted: September 12, 2011
- Operation: Air carrier
- Aircraft: N522CS
- Make and model: Cessna 560XL
- Aircraft serial: 5605364
- Aircraft time: 7,027 hours, 5,090 cycles
- System (JASC): 2731 · Elevator Tab Control System
- Part: Actuator
- Part number: 6660161116660161
- Condition: Defective
- Location: Elevator
- Part time: 7,027 hours, 5,090 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: O

## Discrepancy

AT TOP OF DESCENT (FL300), AP PITCH MISTRIM ILLUMINATED FOR APPROX 5 SECONDS, THEN WENT OUT. APPROX 20 SECONDS LATER THE AUTOPILOT PITCHED ABRUPTLY NOSE DOWN, REQUIRING MANUAL CONTROL OF THE ACFT TO PREVENT A NOSE-DOWN PITCH UPSET.  WITH THE AUTOPILOT DISENGAGED, IT WAS EVIDENT THAT THE ACFT WAS TRIMMED EXCESSIVELY NOSE-DOWN AND THERE WAS RESISTANCE FELT WHEN ATTEMPTING TO MOVE THE ELEVATOR TRIM MANUALLY.  AN EMERGENCY WAS DECLARED FOR LANDING.  ACFT CONTROLLABILITY IMPROVED DURING DESCENT. ACFT LANDING WAS UNEVENTFUL.  THE LT AND RT ELEVATOR TRIM ACTUATORS WERE REPLACED.  ACFT WAS RETURNED TO SERVICE AND A SUCCESSFUL OPS CHECK FLIGHT WAS PERFORMED.
